Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 22, 2014, 7:21 PM CDT for Russell County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 22, 2014, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Russell County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
377
WWUS83 KICT 230021
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT FRI AUG 22 2014
KSZ032-230045-
RUSSELL-
721 PM CDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF VICTORIA...OR 15
MILES WEST OF RUSSELL...MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARADISE.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3914 9904 3914 9896 3914 9892 3888 9893
3889 9904
TIME...MOT...LOC 0021Z 194DEG 24KT 3896 9911
$$
LAWSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:35 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 22, 6:35 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 635 PM CDT FRI AUG 22 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 329 PM CDT FRI AUG 22 2014 SCATTERED THUNDERSTORMS HAVE BEEN PRESENT ACROSS CENTRAL AND EASTERN KANSAS THROUGH THE DAY TODAY. ELSEWHERE ACROSS SOUTHERN KANSAS TEMPERATURES HAVE SOARED INTO THE UPPER 90S AND LOW 100S WITH HEAT INDICES NEAR AND EXCEEDING 105 ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. TEMPERATURES ARE COOLER NORTH OF THE BOUNDARY THAT BISECTS THE CENTRAL PART OF THE STATE. BILLINGS WRIGHT && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 329 PM CDT FRI AUG 22 2014 HEAT INDICES HAVE REACHED BETWEEN 103 AND 109 THIS AFTERNOON ACROSS MUCH OF THE AREA AND A HEAT ADVISORY HAS BEEN ISSUED. THE NEXT WAVE THAT IMPACTS THE REGION IS OVER THE FOUR CORNERS AND WILL LIFT NORTHEAST ACROSS THE AREA. IN RESPONSE TO THIS WAVE A SURFACE LOW WILL DEVELOP ACROSS EASTERN COLORADO AND WESTERN KANSAS AND TRACK NORTHWARD OVER NEBRASKA AS THE WAVE LIFTS OVER THE NORTHERN PLAINS. AS THE WAVE ROTATES IT WILL INFLUENCE THE AREA A COUPLE OF TIMES. THE TRACK OF THE SURFACE LOW WILL PROVIDE PRECIPITATION CHANCES FOR WESTERN KANSAS AND NEBRASKA...WITH LIMITED CHANCES OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND. THERE COULD BE SOME CHANCES FOR PRECIPITATION TONIGHT ACROSS CENTRAL KANSAS ALONG THE WARM FRONT...BUT FEEL BETTER CHANCES WILL BE FURTHER NORTH INTO NEBRASKA BY LATE EVENING. ANOTHER CHANCE WILL BE PRESENT OVER CENTRAL KANSAS LATE SATURDAY AFTERNOON...BUT CONFIDENCE IS LOW. A SURFACE BOUNDARY WILL STALL OUT FROM THE EARLIER WAVE OVER SOUTHERN NEBRASKA INTO NORTH CENTRAL AND NORTHWEST KANSAS. AREAS NORTH OF THE BOUNDARY WILL HAVE HIGHER CHANCES FOR PRECIPITATION. TEMPERATURES WILL REMAIN HOT THROUGH THE WEEKEND WITH HIGHS IN THE 90S AND NEAR TO JUST EXCEEDING 100. BILLINGS WRIGHT .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 329 PM CDT FRI AUG 22 2014 CURRENTLY THE FORECAST LOOKS TO COOL DOWN SOME FOR THE EXTENDED AS A POSITIVELY TILTED TROUGH MOVES ACROSS THE AREA. THE TIMING IS QUESTIONABLE AMONGST THE GUIDANCE...BUT PRECIPITATION CHANCES AND THE COOL DOWN CHANCES INCREASE BY TUESDAY NIGHT INTO WEDNESDAY. THE ECMWF LINGERS THE BOUNDARY AND THUS PRECIPITATION AROUND LONGER THAN THE GFS...SO THERE IS UNCERTAINTY IN THE LONGEVITY OF THE PRECIPITATION. DESPITE THE TIMING UNCERTAINTY THE SYSTEM SHOULD EXIT TO THE EAST BY FRIDAY AND THE BEGINNING OF LABOR DAY WEEKEND LOOKS DRY AND SLIGHTLY COOLER. BILLINGS WRIGHT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 635 PM CDT FRI AUG 22 2014 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. DIURNALLY DRIVEN CONVECTION WILL CONTINUE MOVING NORTH ACROSS CENTRAL KANSAS THROUGH SUNSET. OTHERWISE FOCUS FOR MORE ORGANIZED STORMS OVERNIGHT ARE EXPECTED TO RESIDE ACROSS WESTERN AND FAR NORTHERN KANSAS INTO SOUTHERN NEBRASKA. GUSTY SOUTHERLY SURFACE WINDS WILL PREVAIL ON SATURDAY WITH CHANCES FOR CONVECTION MORE REMOTE. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 100 74 99 / 20 10 10 10 HUTCHINSON 75 100 73 98 / 20 10 20 20 NEWTON 75 99 74 99 / 20 10 20 20 ELDORADO 75 100 75 99 / 20 10 10 10 WINFIELD-KWLD 75 100 74 100 / 10 10 0 10 RUSSELL 73 98 73 94 / 30 20 20 20 GREAT BEND 72 99 73 95 / 30 20 20 20 SALINA 74 99 74 97 / 20 10 20 20 MCPHERSON 74 99 73 98 / 20 10 20 20 COFFEYVILLE 74 99 73 99 / 10 10 0 0 CHANUTE 74 99 73 99 / 20 10 0 0 IOLA 74 99 73 99 / 20 10 0 0 PARSONS-KPPF 74 99 73 99 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ049-051>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Aug 22, 4:01 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT FRI AUG 22 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 401 PM CDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HIT-OR-MISS ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE AREAWIDE THROUGH THE AFTERNOON AND EARLY EVENING. THERE WILL BE ANOTHER CHANCE OVER WESTERN...CENTRAL AND NORTHERN KANSAS FROM THIS EVENING INTO THE OVERNIGHT HOURS...AFFECTING LOCATIONS MAINLY NORTHWEST OF A LYONS TO SALINA LINE. AFTERNOON HEAT INDICES ARE BETWEEN 103 AND 109 ACROSS MUCH OF THE AREA. BE CAUTIOUS IF YOU MUST BE OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES FROM 100 TO 105 ARE LIKELY ACROSS THE ENTIRE REGION FOR THE WEEKEND. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH THURSDAY. THE BETTER CHANCES OF MORE WIDESPREAD THUNDERSTORMS SHOULD OCCUR ON TUESDAY NIGHT AND WEDNESDAY AND POSSIBLY INTO THURSDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH GUSTY WINDS AND SMALL HAIL AS THE MAIN RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
In the hours before
Local storm report, Aug 22, 5:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 WSW ARLINGTON 37.88N 98.23W
08/22/2014 RENO KS LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON K-61.
&&
KEDSpecial weather statement, Aug 22, 5:44 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT FRI AUG 22 2014
KSZ067-222315-
RENO-
544 PM CDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUTCHINSON TO 6 MILES NORTH OF PENALOSA...MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
BUHLER...ARLINGTON...ABBYVILLE...PARTRIDGE...NICKERSON...LANGDON...
PLEVNA AND WILLOWBROOK.
SMALL HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3818 9826 3818 9822 3816 9821 3816 9815
3818 9814 3818 9770 3774 9770 3773 9846
TIME...MOT...LOC 2244Z 225DEG 28KT 3812 9786 3780 9828
LAWSONLocal storm report, Aug 22, 5:48 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST HUTCHINSON 38.07N 97.91W
08/22/2014 E50 MPH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER ESTIMATES A GUST OF 50 MPH JUST SOUTH
OF THE COURTHOUSE.
&&
VJPSpecial weather statement, Aug 22, 6:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT FRI AUG 22 2014
KSZ067-068-222345-
HARVEY-RENO-
615 PM CDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUHLER TO
PRETTY PRAIRIE...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAVEN...BURRTON AND YODER.
SMALL HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3817 9801 3817 9759 3791 9767 3791 9770
3779 9770 3774 9771 3774 9815
TIME...MOT...LOC 2315Z 212DEG 27KT 3819 9769 3784 9794
LAWSONLocal storm report, Aug 22, 6:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 7 E HUTCHINSON 38.07N 97.79W
08/22/2014 RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE POWER LINES DOWN ON
U.S. HIGHWAY 50. TIME IS BASED ON REPORT OF WIND GUST IN
PROXIMITY.
&&
VJPSpecial weather statement, Aug 22, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT FRI AUG 22 2014
KSZ032-230045-
RUSSELL-
721 PM CDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF VICTORIA...OR 15
MILES WEST OF RUSSELL...MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARADISE.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3914 9904 3914 9896 3914 9892 3888 9893
3889 9904
TIME...MOT...LOC 0021Z 194DEG 24KT 3896 9911
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:25 PM CDT | Special Weather Statement | ICT | Lincoln | 35 min |
| Aug 22, 7:31 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 44 min |
| Aug 22, 7:48 PM CDT | Special Weather Statement | ICT | Lincoln | 27 min |
| Aug 22, 8:14 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Aug 22, 8:25 PM CDT | Special Weather Statement | ICT | Lincoln | 35 min |
| Aug 22, 8:47 PM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.